Alert archive / Kansas / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Apr 17, 2013, 5:49 PM CDT for 4 counties in Kansas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 5:49 PM CDT (22:49 UTC)
- Expired
- Apr 17, 2013, 9:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, KS, Pottawatomie County, KS, Riley County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 31 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 7:24 PM CDT | HEAVY RAIN 2.25 | 5 Ne Louisville, KS | 24 HOUR TOTAL. |
| Apr 17, 8:00 PM CDT | HEAVY RAIN 3 | 2 Nne Onaga, KS | |
| Apr 17, 8:20 PM CDT | FLASH FLOOD | 4 N Onaga, KS | PUBLIC REPORTED AT LEAST ONE CREEK RUNNING OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 151 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 423 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 667 m²/s²
- 0-3 km storm-relative helicity
- 666 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
958
WGUS53 KTOP 172249
FFWTOP
KSC085-149-161-197-180245-
/O.NEW.KTOP.FF.W.0001.130417T2249Z-130418T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
549 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
WESTERN JACKSON COUNTY IN NORTHEAST KANSAS...
POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
SOUTHEASTERN RILEY COUNTY IN NORTHEAST KANSAS...
* UNTIL 945 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. THIS HEAVY
RAIN WILL CONTINUE THROUGH AT LEAST 7 PM ACROSS MUCH OF THE
AREA...FALLING ON ALREADY SATURATED GROUND. THIS SHOULD CAUSE
WATER TO RISE RAPIDLY IN SMALL RIVERS AND STREAMS...AND FLOODING
LOWS SPOTS ON ROADS.
* LOCATIONS IMPACTED INCLUDE...
MANHATTAN...
BELVUE...
BLAINE...
CIRCLEVILLE...
HAVENSVILLE...
KEATS...
LOUISVILLE...
OGDEN...
ONAGA...
SOLDIER...
ST. GEORGE...
WAMEGO...
WESTMORELAND...
WHEATON...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 317 AND 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
&&
LAT...LON 3904 9637 3904 9650 3907 9650 3909 9685
3913 9683 3915 9685 3957 9637 3956 9579
$$3 follow-up statements
931
WGUS73 KTOP 180023
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
723 PM CDT WED APR 17 2013
KSC085-149-161-197-180245-
/O.CON.KTOP.FF.W.0001.000000T0000Z-130418T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RILEY-POTTAWATOMIE-JACKSON-WABAUNSEE-
723 PM CDT WED APR 17 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHWESTERN WABAUNSEE...WESTERN JACKSON...POTTAWATOMIE AND
SOUTHEASTERN RILEY COUNTIES...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE AREA...WITH ESTIMATES RANGING FROM
2.5 TO OVER 3 INCHES HAVING FALLEN SINCE EARLY THIS MORNING. THE
HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OF CREEKS AND STREAMS.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...BELVUE...BLAINE...CIRCLEVILLE...HAVENSVILLE...KEATS...
LOUISVILLE...OGDEN...ONAGA...SOLDIER...ST. GEORGE...WAMEGO...
WESTMORELAND AND WHEATON.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 317 AND 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING OF INTERSECTIONS AND
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
&&
LAT...LON 3904 9637 3904 9650 3907 9650 3909 9685
3913 9683 3915 9685 3957 9637 3956 9579
$$147
WGUS73 KTOP 180128
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
828 PM CDT WED APR 17 2013
KSC085-149-161-197-180245-
/O.CON.KTOP.FF.W.0001.000000T0000Z-130418T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RILEY-POTTAWATOMIE-JACKSON-WABAUNSEE-
828 PM CDT WED APR 17 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHWESTERN WABAUNSEE...WESTERN JACKSON...POTTAWATOMIE AND
SOUTHEASTERN RILEY COUNTIES...
AT 820 PM CDT...THE PUBLIC REPORTED FLASH FLOODING 4 MILES NORTH OF
ONAGA WITH CREEKS RUNNING OUT OF THEIR BANKS IN NORTHEAST
POTTAWATOMIE COUNTY. RADAR AND SPOTTER REPORTS INDICATE THAT OVER 3
INCHES OF RAIN HAS FALLEN OVER THE AREA. ADDITIONAL RAINFALL THROUGH
THE REST OF THE NIGHT COULD LEAD TO FLASH FLOODING OF SMALL CREEKS
AND STREAMS BECOMING MORE WIDESPREAD.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...BELVUE...BLAINE...CIRCLEVILLE...HAVENSVILLE...KEATS...
LOUISVILLE...OGDEN...ONAGA...SOLDIER...ST. GEORGE...WAMEGO...
WESTMORELAND AND WHEATON.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 317 AND 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
&&
LAT...LON 3904 9637 3904 9650 3907 9650 3909 9685
3913 9683 3915 9685 3957 9637 3956 9579
$$234
WGUS73 KTOP 180238
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
938 PM CDT WED APR 17 2013
KSC085-149-161-197-180247-
/O.EXP.KTOP.FF.W.0001.000000T0000Z-130418T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RILEY-POTTAWATOMIE-JACKSON-WABAUNSEE-
938 PM CDT WED APR 17 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT FOR NORTHWESTERN
WABAUNSEE...WESTERN JACKSON...POTTAWATOMIE AND SOUTHEASTERN RILEY
COUNTIES...
AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
VERY HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING
HAS DECREASED. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN
EFFECT.
HOWEVER A FLOOD WATCH REMAINS IN EFFECT THROUGH THE NIGHT AND FLASH
FLOODING COULD RECOMMENCE IF HEAVY RAINFALL MOVES AVER THE AREA
AGAIN. THOSE IN LOW LYING AREAS SHOULD REMAIN ALERT TO THE
POSSIBILITY OF FLASH FLOODING.
LAT...LON 3904 9637 3904 9650 3907 9650 3909 9685
3913 9683 3915 9685 3957 9637 3956 9579
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 3:44 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 17, 3:44 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 344 PM CDT WED APR 17 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 320 PM CDT WED APR 17 2013 MAIN FOCUS FOR THE SHORT TERM IS ON THE POTENTIAL FOR SEVERE THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON THROUGH THE EVENING HOURS. THE WARM FRONT ASSOCIATED WITH THIS STORM SYSTEM GRADUALLY LIFTED NORTHWARD ACROSS SOUTHEAST KANSAS TODAY...WITH THE BOUNDARY LOCATED NEAR ANDERSON COUNTY AS OF 20Z. A VERY TIGHT TEMPERATURE AND DEWPOINT GRADIENT WAS NOTED IN THE VICINITY OF THIS BOUNDARY. TEMPERATURES AND DEWPOINTS NORTHWEST OF THE BOUNDARY WERE GENERALLY IN THE MID/UPPER 40S TO LOW 50S WHILE JUST SOUTHEAST OF THE BOUNDARY TEMPERATURES HAD SOARED INTO THE MID/UPPER 70S WITH DEWPOINTS IN THE MID 60S TO AROUND 70 DEGREES. IF THE BOUNDARY STRUGGLES TO DEVELOP FURTHER NORTH INTO FAR EAST CENTRAL KANSAS...IT WILL BE DIFFICULT TO GET SURFACE-BASED CONVECTION WITH THE THUNDERSTORMS THAT DEVELOP. ELEVATED CONVECTION ALONG THE 850MB BOUNDARY BEGAN TO DEVELOP ACROSS NORTHERN OKLAHOMA AND SOUTH CENTRAL AND CENTRAL KANSAS THIS AFTERNOON...AND THIS ACTIVITY WILL CONTINUE TO TRACK NORTHEASTWARD THROUGH THE CWA. MU CAPE ACROSS THE CWA GENERALLY RANGED FROM 1000-3000 J/KG WITH THE HIGHEST INSTABILITY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA...WHILE 0-6KM SHEAR WAS UPWARDS OF 60-70KTS. ADDITIONAL DEVELOPMENT WAS ALSO NOTED OVER SOUTHWEST OKLAHOMA ALONG THE SOUTHERN EXTENT OF THE WARM FRONT...WHICH WILL CONTINUE TO TRACK NORTHEASTWARD AND FILL IN ACROSS THE CWA THROUGH THE EVENING HOURS. MAIN SEVERE THREATS WILL BE LARGE HAIL AND STRONG WINDS. CANNOT RULE OUT THE POTENTIAL FOR AN ISOLATED TORNADO ACROSS FAR EAST CENTRAL KANSAS...HOWEVER THE THREAT LOOK TO BE HIGHER SOUTH AND EAST OF THE CWA. THE SURFACE LOW ASSOCIATED WITH THIS SYSTEM...WHICH WAS LOCATED OVER NEW MEXICO THIS AFTERNOON...WILL TRACK NORTHEASTWARD THROUGH OKLAHOMA INTO KANSAS THIS EVENING AND WILL FINALLY MOVE EAST OF THE AREA BY THURSDAY MORNING. THUNDERSTORMS WILL BECOME MORE ISOLATED DURING THE OVERNIGHT HOURS...PRIMARILY FOCUSED ACROSS NORTHEAST AND EAST CENTRAL KANSAS...WITH SCATTERED SHOWERS LINGERING ON THE BACK EDGE OF THIS SYSTEM OVER NORTH CENTRAL AND CENTRAL KANSAS THROUGH MUCH OF THE OVERNIGHT HOURS. THE OTHER MAIN CONCERN WITH THIS EXITING SYSTEM IS THE POTENTIAL FOR WINTRY PRECIPITATION ACROSS NORTH CENTRAL AND CENTRAL KANSAS OVERNIGHT INTO THURSDAY MORNING AS TEMPERATURES PLUMMET TO THE LOW 30S TONIGHT. WITH SURFACE TEMPERATURES STARTING OFF WARM AND WITH LOW TEMPERATURES JUST HOVERING NEAR THE FREEZING MARK...DO NOT ANTICIPATE MUCH IN THE WAY OF ACCUMULATING SNOW...GENERALLY LESS THAN ONE-HALF INCH. WITH STRONG CAA FROM THE GUSTY NORTHWESTERLY WINDS EXPECTED ON THURSDAY...A VERY COOL DAY IS EXPECTED ACROSS THE CWA AS HIGH TEMPERATURES ARE EXPECTED TO ONLY REACH INTO THE MID 30S NORTHWEST TO UPPER 40S SOUTHEAST OVER THE CWA. THESE HIGH TEMPERATURES ARE EXPECTED DURING THE MORNING HOURS WITH FALLING TEMPERATURES THROUGH THE DAY...SO HAVE GONE WITH A NON-DIURNAL TEMPERATURE TREND. THE LINGERING LIGHT PRECIPITATION SHOULD EXIT FROM SOUTHWEST TO NORTHEAST DURING THE AFTERNOON HOURS AS THE SURFACE LOW PROGRESSES TOWARD THE GREAT LAKES REGION. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 320 PM CDT WED APR 17 2013 UPPER TROUGH EXITS EASTERN KS THURSDAY NIGHT WITH A FEW FLURRIES POSSIBLE ALONG THE NEBRASKA BORDER DURING THE EVENING HOURS. TEMPERATURES WILL COOL INTO THE 20S ACROSS THE FORECAST AREA WITH NORTHWEST WINDS...SO A FREEZE WARNING WILL LIKELY BE NEEDED FOR THAT PERIOD. GIVEN CURRENT HEADLINES WITH CONVECTIVE WEATHER...WILL LEAVE THAT ISSUANCE TO LATER SHIFTS. NORTHWESTERLY LOW-LEVEL FLOW WILL WEAKEN ON FRIDAY AS PRESSURE GRADIENT WEAKENS. JUST ANOTHER UNSEASONABLY COLD DAY FOR FRIDAY WITH HIGHS 10 OR MORE DEGREES BELOW NORMAL. WARM ADVECTION THEN BEGINS AHEAD OF A WEAK NORTHWEST FLOW SHORTWAVE TROUGH SO THAT SATURDAY SHOULD BE 5 TO 10 DEGREES WARMER THAN FRIDAY. ONE UPPER TROUGH MOVES THROUGH ON SUNDAY IN NEARLY ZONAL FLOW REGIME...BRINGING ANOTHER CHANCE OF SHOWERS FOR THAT DAY. THEN ANOTHER TROUGH APPROACHES THE AREA ON MONDAY FOR A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. MODELS AMPLIFY THIS INTO A MAJOR TROUGH OVER THE CENTRAL U.S. ...KEEPING SHOWER AND THUNDERSTORM CHANCES AROUND THROUGH TUESDAY. ALL MEDIUM RANGE MODELS THEN MOVE THIS TROUGH OUT TUESDAY NIGHT...ENDING PRECIP CHANCES...RESULTING IN A DRY WEDNESDAY. TEMPERATURES WILL MOSTLY BELOW NORMAL FOR THIS TIME OF THE YEAR THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1240 PM CDT WED APR 17 2013 FOR 18Z TAFS...IFR TO LIFR CONDITIONS EXPECTED THROUGH MUCH OF THE PERIODS AS SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS DEVELOP OVER THE TAF SITES. THE SCATTERED SHOWERS EARLY THIS AFTERNOON WILL TRANSITION MORE TO AREAS OF THUNDERSTORMS BY MID AFTERNOON AND PERSIST THROUGH THE EVENING HOURS. AS THIS SYSTEM BEGINS TO EXIT EASTWARD DURING THE EARLY MORNING HOURS ON THURSDAY...EXPECT TO SEE PRECIPITATION TRANSITION TO AREAS OF SHOWERS. THESE SHOWERS SHOULD START DIMINISHING DURING THE LATE MORNING HOURS. WINDS THROUGH THE PERIOD WILL GENERALLY RANGE FROM NORTHWEST TO NORTHEAST...WITH GUSTY WINDS LIKELY IN AREAS OF THUNDERSTORMS THIS EVENING AND THURSDAY MORNING AS THE SYSTEM DEPARTS TO THE EAST. && .TOP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ010>012-023-024-026- 038>040-054>056-058-059. && SHORT TERM...HENNECKE LONG TERM...60 AVIATION...HENNECKE
Hazardous weather outlook, Apr 17, 3:50 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CDT WED APR 17 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-181100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 350 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING IN THE VICINITY OF A WARM FRONT RUNNING THROUGH SOUTHEAST AND EAST CENTRAL KANSAS THERE IS A RISK FOR AN ISOLATED TORNADO OR DAMAGING WINDS SOUTH AND EAST OF THE KANSAS TURNPIKE...WITH A GREATER RISK SOUTH OF INTERSTATE 35. LARGE HAIL WILL BE A POSSIBILITY IN THE COOLER AIR NORTH AND WEST OF THE WARM FRONT. LOCALLY HEAVY RAINFALL IS ALSO A CONCERN FOR LOCALIZED FLOODING...WITH THAT THREAT SHIFTING SOUTH AND EAST WITH TIME THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW TEMPERATURES IN THE MIDDLE 20S ARE POSSIBLE LATE THURSDAY NIGHT...AND IN THE LOWER 30S SATURDAY MORNING. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTHEAST OF THE KANSAS TURNPIKE DURING THE EVENING HOURS.
In the hours before
Special weather statement, Apr 17, 3:00 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
300 PM CDT WED APR 17 2013
KSZ009-020-021-034-172045-
CLAY-CLOUD-OTTAWA-WASHINGTON-
300 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTAWA...NORTHWESTERN
CLAY...CLOUD AND SOUTHWESTERN WASHINGTON COUNTIES...
THROUGH 345 PM CDT...THUNDERSTORMS WILL MOVE NORTH AT 50 MPH ACROSS
PORTIONS OF WESTERN OTTAWA...NORTHWESTERN CLAY...CLOUD AND
SOUTHWESTERN WASHINGTON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THAT THESE STORMS ARE CAPABLE OF PRODUCING NICKEL
SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
MINNEAPOLIS...DELPHOS...GLASCO...MILTONVALE...AURORA...CONCORDIA
AIRPORT...CONCORDIA...VINING...CLYDE AND CLIFTON.
&&
LAT...LON 3915 9794 3964 9781 3962 9719 3895 9775
3900 9794
TIME...MOT...LOC 2000Z 199DEG 44KT 3908 9782
$$ OMITTSpecial weather statement, Apr 17, 3:14 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
314 PM CDT WED APR 17 2013
KSZ021-034>037-172100-
CLAY-DICKINSON-GEARY-MORRIS-OTTAWA-
314 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA...WESTERN
MORRIS...SOUTHERN CLAY...DICKINSON AND GEARY COUNTIES...
THROUGH 400 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 60 MPH ACROSS PORTIONS OF SOUTHEASTERN OTTAWA...WESTERN
MORRIS...SOUTHERN CLAY...DICKINSON AND GEARY COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND HEAVY RAIN. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE SOLOMON...HOPE...ABILENE AIRPORT...
HERINGTON...ABILENE...ENTERPRISE...TALMAGE...WOODBINE...MANCHESTER...
LATIMER...LONGFORD...MOONLIGHT...CHAPMAN...WHITE CITY...JUNCTION
CITY...GRANDVIEW PLAZA...WAKEFIELD...MILFORD LAKE...MILFORD AND FORT
RILEY AIRFIELD. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS
267 AND 303 COULD ALSO BE AFFECTED.
&&
LAT...LON 3936 9710 3922 9696 3912 9683 3909 9685
3909 9678 3895 9654 3862 9695 3862 9736
3893 9739 3895 9738 3896 9739 3910 9744
TIME...MOT...LOC 2013Z 226DEG 63KT 3872 9731
$$ OMITTSpecial weather statement, Apr 17, 4:26 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
426 PM CDT WED APR 17 2013
KSZ035-172200-
DICKINSON-
426 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR DICKINSON COUNTY...
THROUGH 500 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 70 MPH
ACROSS PORTIONS OF DICKINSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
ABILENE...ENTERPRISE...MOONLIGHT AND CHAPMAN. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 272 AND 288 COULD ALSO BE
AFFECTED.
&&
LAT...LON 3908 9716 3898 9696 3897 9696 3897 9695
3896 9692 3895 9692 3860 9727 3860 9737
3861 9738 3882 9738
TIME...MOT...LOC 2126Z 215DEG 59KT 3864 9739
$$ HENNECKELocal storm report, Apr 17, 4:33 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
433 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 NNE DWIGHT 38.88N 96.57W
04/17/2013 E0.88 INCH GEARY KS TRAINED SPOTTER
&&
KSANDERSSpecial weather statement, Apr 17, 4:34 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
434 PM CDT WED APR 17 2013
KSZ022-023-036-038-172200-
GEARY-POTTAWATOMIE-RILEY-WABAUNSEE-
434 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RILEY...CENTRAL
POTTAWATOMIE...SOUTHEASTERN GEARY AND NORTHWESTERN WABAUNSEE
COUNTIES...
THROUGH 500 PM CDT...A THUNDERSTORM WILL MOVE NORTH AT 65 MPH ACROSS
PORTIONS OF SOUTHEASTERN RILEY...CENTRAL POTTAWATOMIE...SOUTHEASTERN
GEARY AND NORTHWESTERN WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ST.
GEORGE...WAMEGO...LOUISVILLE AND WESTMORELAND. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 312 AND 325 COULD ALSO BE
AFFECTED.
&&
LAT...LON 3938 9616 3884 9645 3886 9651 3887 9651
3887 9653 3891 9666 3943 9643
TIME...MOT...LOC 2134Z 201DEG 58KT 3897 9652
$$ HENNECKELocal storm report, Apr 17, 5:09 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
509 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 6 E ABILENE 38.92N 97.10W
04/17/2013 E0.75 INCH DICKINSON KS TRAINED SPOTTER
REPORTED ON INTERSTATE 70
&&
KSANDERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:06 AM CDT | Special Weather Statement | TOP | Pottawatomie | 24 min |
| Apr 17, 1:46 AM CDT | Special Weather Statement | TOP | Nemaha | 29 min |
| Apr 17, 2:17 AM CDT | Special Weather Statement | TOP | Nemaha | 43 min |
| Apr 17, 3:06 AM CDT | Special Weather Statement | TOP | Cloud | 24 min |
| Apr 17, 3:13 AM CDT | Special Weather Statement | TOP | Nemaha | 47 min |
| Apr 17, 3:19 AM CDT | Special Weather Statement | TOP | Morris | 41 min |
| Apr 17, 4:04 AM CDT | Special Weather Statement | TOP | Wabaunsee | 41 min |
| Apr 17, 4:11 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 49 min |
| Apr 17, 6:13 AM CDT | Special Weather Statement | TOP | Nemaha | 32 min |
| Apr 17, 6:17 AM CDT | Special Weather Statement | TOP | Brown, Nemaha | 28 min |
| Apr 17, 6:58 AM CDT | Special Weather Statement | TOP | Geary, Pottawatomie, Riley | 32 min |
| Apr 17, 7:18 AM CDT | Special Weather Statement | TOP | Nemaha | 27 min |
| Apr 17, 7:50 AM CDT | Special Weather Statement | TOP | Brown, Nemaha | 40 min |
| Apr 17, 8:50 AM CDT | Special Weather Statement | TOP | Brown | 25 min |
| Apr 17, 1:51 PM CDT | Flood Watch | TOP | Anderson, Brown, Coffey, Douglas, Franklin, Jackson and 8 more | 14 hr |
| Apr 17, 2:01 PM CDT | Special Weather Statement | TOP | Washington | 29 min |
| Apr 17, 2:26 PM CDT | Special Weather Statement | TOP | Clay, Ottawa | 34 min |
| Apr 17, 3:00 PM CDT | Special Weather Statement | TOP | Cloud, Ottawa | 45 min |
| Apr 17, 3:14 PM CDT | Special Weather Statement | TOP | Dickinson, Geary | 46 min |
| Apr 17, 4:26 PM CDT | Special Weather Statement | TOP | Dickinson | 34 min |
| Apr 17, 4:34 PM CDT | Special Weather Statement | TOP | Pottawatomie | 26 min |
| Apr 17, 4:53 PM CDT | Areal Flood Advisory | TOP | Brown, Nemaha | 112 min |
| Apr 17, 6:50 PM CDT | Areal Flood Advisory | TOP | Brown, Jackson, Nemaha | 115 min |
Nearby
Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.